MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Model Number 802520
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient had urinary tract infection that was caused by the catheters and patient finished the treatment of antibiotics.Per follow up via phone on 09oct2020, patient experienced the infection (pseudomonas and morganella) by using the catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to lack of information.As the cause of the reported event was unknown, it was unknown if the device met relevant specifications.A potential root cause for this failure could be patient sensitivity to materials.Although the device dimensions were found to be within size specification, without knowing the patient's anatomy it could not be determined if the urinary tract infection (uti) was caused by the catheter, or because of a separate biological reaction.Five coude red rubber urethral catheters were returned for evaluation without original packaging.All catheters lacked any visible imperfections and had "101bardam 20 fr." printed on the surface.All catheters had eyes and were free of tears that could have contributed to a biological reaction.Catheters met specification of plus or minus 1 french size.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "this product contains natural rubber latex which may cause allergic reactions.Warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient had urinary tract infection that was caused by the catheters and patient finished the treatment of antibiotics.Per follow up via phone on 09oct2020, patient experienced the infection (pseudomonas and morganella) by using the catheter.Representative spoke with the patient again and stated that the catheters were contaminated and made patient very ill.

Brand Name
BARDIA COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10712540
Report Number1018233-2020-20274
Device Sequence Number3258894
Product Code KOD
UDI-Device Identifier00801741039072
UDI-Public(01)00801741039072
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number802520
Device Catalogue Number802520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer05/16/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;